Alert archive / New Mexico / High Wind Warnings in 2006

High Wind Warning 34, NWS Midland/Odessa, TX

September 21, 2006Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Sep 21, 2006, 1:54 PM MDT for Eddy County, New Mexico. It took effect at Sep 22, 2006, 6:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2006, 1:54 PM MDT (19:54 UTC)
In effect from
Sep 22, 2006, 6:00 AM MDT
Expired
Sep 22, 2006, 9:00 PM MDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 211954
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 PM CDT THU SEP 21 2006

...HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH
THIS EVENING AND AGAIN ON FRIDAY...

...A WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR THE PERMIAN
BASIN...DAVIS MOUNTAINS...MARFA PLATEAUS AND SOUTHEAST NEW
MEXICO...

.A POWERFUL STORM SYSTEM OVER KANSAS WILL MOVE INTO THE UPPER MIDWEST
ON FRIDAY. THIS STORM SYSTEM WILL GENERATE STRONG WINDS ACROSS MUCH
OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING.
STRONG WEST WINDS ARE ALSO EXPECTED ACROSS THE GUADALUPE MOUNTAINS
ON FRIDAY.

NMZ027-TXZ258-220400-
/O.UPG.KMAF.HW.A.0020.060922T1200Z-060923T0000Z/
/O.NEW.KMAF.HW.W.0034.060922T1500Z-060923T0300Z/
/O.CON.KMAF.HW.W.0033.000000T0000Z-060922T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
154 PM MDT THU SEP 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY.
A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS 
UNTIL MIDNIGHT MDT TONIGHT.

SUSTAINED WINDS ACROSS THE GUADALUPE MOUNTAINS OF 35 TO 50 MPH
WITH GUSTS TO 70 MPH ARE EXPECTED THROUGH THIS EVENING. WINDS ARE
EXPECTED TO DIMINISH OVERNIGHT BUT THEN QUICKLY INCREASE AGAIN 
DURING THE DAY ON FRIDAY.

MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES..
ARE URGED TO EXERCISE CAUTION WHILE TRAVELING ALONG HIGHWAY 62/180
THROUGH THE GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>062-067-074-080-212300-
/O.CON.KMAF.WI.Y.0014.000000T0000Z-060921T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...ALPINE...
MARFA
254 PM CDT THU SEP 21 2006 /154 PM MDT THU SEP 21 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON. 

WESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH THROUGH THE
HIGHER ELEVATIONS...ARE EXPECTED TO SLOWLY DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS74 KMAF 212216
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 PM CDT THU SEP 21 2006

...HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH
THIS EVENING AND AGAIN ON FRIDAY...

...WIND ADVISORY HAS BEEN CANCELED FOR THE PERMIAN BASIN...DAVIS
MOUNTAINS...MARFA PLATEAU...UPPER TRANS PECOS AND SOUTHEAST NEW MEXICO
PLAINS...

.A POWERFUL STORM SYSTEM OVER KANSAS WILL MOVE INTO THE UPPER
MIDWEST ON FRIDAY. THIS STORM SYSTEM WILL CONTINUE TO GENERATE
STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS THIS EVENING AND DURING
THE DAY FRIDAY. 

NMZ028-029-033-034-TXZ045>048-050>053-057>062-067-074-080-212330-
/O.CAN.KMAF.WI.Y.0014.000000T0000Z-060921T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...ALPINE...
MARFA
516 PM CDT THU SEP 21 2006 /416 PM MDT THU SEP 21 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
WIND ADVISORY. 

WEST WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA...THUS THE
WIND ADVISORY HAS BEEN CANCELED. WEST WINDS OF 15 TO 25 MPH WITH
GUSTS TO 35 MPH CAN BE EXPECTED BEFORE SUNDOWN...BEFORE DIMINISHING
FURTHER THIS EVENING.

$$

NMZ027-TXZ258-220600-
/O.CON.KMAF.HW.W.0033.000000T0000Z-060922T0600Z/
/O.CON.KMAF.HW.W.0034.060922T1500Z-060923T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
416 PM MDT THU SEP 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.
A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
FRIDAY. 

SUSTAINED WEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 65 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH THIS EVENING.
WINDS WILL DIMINISH OVERNIGHT BUT THEN QUICKLY INCREASE AGAIN
DURING THE DAY ON FRIDAY.

MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES..
ARE URGED TO EXERCISE CAUTION WHILE TRAVELING ALONG HIGHWAY
62/180 THROUGH THE GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 220926
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
426 AM CDT FRI SEP 22 2006

...HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH
THIS EVENING...

...WINDY CONDITIONS EXPECTED ACROSS THE PLAINS OF EDDY COUNTY NEW
MEXICO AND THE VAN HORN AND HIGHWAY 54 CORRIDOR TODAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN NORTH OF THE
REGION TODAY. STRONG WESTERLY WINDS ASSOCIATED WITH THIS SYSTEM
WILL CONTINUE TO BRING HIGH WINDS TO THE GUADALUPE MOUNTAINS
THROUGH THIS EVENING.

NMZ027-TXZ258-222100-
/O.EXT.KMAF.HW.W.0034.060922T1200Z-060923T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
326 AM MDT FRI SEP 22 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 75 MPH
THIS MORNING WILL INCREASE TO 40 TO 60 MPH WITH GUSTS TO AROUND 80
MPH IN THE AFTERNOON. THESE STRONG WINDS WILL CONTINUE THROUGH THE
MOST OF THE EVENING. WINDS WILL DIMINISH...BUT REMAIN GUSTY AT THE
HIGHER ELEVATIONS DURING THE OVERNIGHT HOURS.

MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES..
ARE URGED TO EXERCISE CAUTION WHILE TRAVELING ALONG HIGHWAY
62/180 THROUGH THE GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-TXZ057-222100-
/O.NEW.KMAF.WI.Y.0015.060922T1600Z-060923T0300Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN
426 AM CDT FRI SEP 22 2006 /326 AM MDT FRI SEP 22 2006/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

WESTERLY WINDS WILL INCREASE TO 30 TO 35 MPH...WITH GUSTS TO 45
MPH BY LATE THIS MORNING. THESE WINDS WILL CONTINUE THROUGH THE
EVENING...THEN DECREASE AFTER SUNSET. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 221813
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
113 PM CDT FRI SEP 22 2006

...HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS
AFTERNOON AND EVENING...

...WINDY CONDITIONS EXPECTED ACROSS THE PLAINS OF EDDY COUNTY NEW
MEXICO AND THE VAN HORN AND HIGHWAY 54 CORRIDOR THIS AFTERNOON
AND EVENING...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN NORTH OF
THE REGION THIS EVENING. STRONG WESTERLY WINDS ASSOCIATED WITH THIS
SYSTEM WILL BRING STRONG WINDS TO THE GUADALUPE MOUNTAINS AND
ADJACENT PLAINS OF EDDY AND CULBERSON COUNTIES THIS AFTERNOON 
AND EVENING.

NMZ027-TXZ258-230300-
/O.CON.KMAF.HW.W.0034.000000T0000Z-060923T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1213 PM MDT FRI SEP 22 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 75 MPH
WILL CONTINUE INTO THE EVENING HOURS. WINDS WILL SLOWLY DIMINISH
AFTER SUNSET...BUT REMAIN GUSTY AT THE HIGHER ELEVATIONS DURING THE
OVERNIGHT HOURS.

MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES..
ARE URGED TO EXERCISE CAUTION WHILE TRAVELING ALONG HIGHWAY
62/180 THROUGH THE GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-TXZ057-230300-
/O.CON.KMAF.WI.Y.0015.000000T0000Z-060923T0300Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN
113 PM CDT FRI SEP 22 2006 /1213 PM MDT FRI SEP 22 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

WESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL
CONTINUE THROUGH THE EVENING...THEN DECREASE AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Sep 21, 1:44 PM MDT, 10 minutes earlier.

Area forecast discussion, Sep 21, 1:44 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT THU SEP 21 2006

.SHORT TERM...
STRONG UPPER LEVEL LOW OVER WESTERN KANSAS THIS AFTERNOON WILL BEGIN
TO LIFT NORTHEASTWARD INTO THE UPPER MIDWEST TONIGHT. AN ASSOCIATED
DRY LINE/PACIFIC COLD FRONT WILL CONTINUE TO SURGE RAPIDLY EAST OF
THE FORECAST AREA THIS AFTERNOON...WITH LARGE SCALE DESCENT...
MARKED SUBSIDENCE AND DOWNWARD MOMENTUM TRANSPORT OF STRONG WINDS
ALOFT EVIDENT AREAWIDE IN THE WAKE OF THIS FRONTAL PASSAGE.  WINDS...
BOTH SURFACE AND ALOFT...WILL BE TRENDING DOWNWARD THIS EVENING AS
SUBSIDENCE ABATES...WITH DRY SURFACE DEWPOINTS IN THE 30S THIS
AFTERNOON SLOWLY RECOVERING INTO THE UPPER 40S TO NEAR 50F BY
SUNRISE FRIDAY.

STRONG MID-LEVEL FLOW ASSOCIATED WITH THE LONG WAVE UPPER TROUGH
ACROSS THE WESTERN STATES WILL MIX DOWNWARD AFTER SUNRISE FRIDAY...
AGAIN INCREASING WIND SPEEDS THROUGH THE GUADALUPE MOUNTAINS.
WILL MAINTAIN THE CURRENT HIGH WIND WARNING IN EFFECT FOR THE
GUADALUPE MOUNTAINS THROUGH MIDNIGHT MDT TONIGHT...WHILE UPGRADING
FRIDAY/S HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS TO A HIGH
WIND WARNING COMMENCING AT 9AM MDT FRIDAY.

.LONG TERM...
MAIN CONCERNS OVER THE LONG TERM WILL BE CONTINUED HIGH WINDS IN THE
GUADALUPE MOUNTAINS AND THE TIMING OF A COLD FRONTAL PASSAGE THIS
WEEKEND THROUGH THE CWA. STRONG UPPER LEVEL LOW CONTINUES ITS
DOMINANCE OVER THE WESTERN THIRD OF THE COUNTRY. MOUNTAIN WAVE
COUPLET WILL SET UP ONCE AGAIN FRIDAY FOR THE GUADALUPE MOUNTAINS
BRINGING GUSTY WINDS OVER 60 MPH THROUGH THE GUADALUPE PASS. WITH
DRY AIR ENTRENCHED IN THE REGION DUE TO THE PASSAGE OF A POWERFUL
SHORTWAVE TROUGH TO THE NORTH ON THURSDAY...EFFECTS OF A SATURDAY
COLD FRONTAL PASSAGE SHOULD BE A WIND SWITCH...A MODEST LOWERING OF
SURFACE DEWPOINTS...AND SLIGHTLY COOLER TEMPERATURES FOR SATURDAY
AFTERNOON AND SUNDAY. GFS FORMS A SURFACE LOW IN NORTHERN NEW MEXICO
AND QUICKLY STRENGTHENS IT WHILE EJECTING IT INTO THE TEXAS
PANHANDLE. THE WRF FORMS THIS SURFACE LOW FURTHER TO THE NORTHEAST
IN THE OKLAHOMA PANHANDLE. EACH SOLUTION PRODUCES A COLD FRONT THAT
WILL TRANSVERSE THROUGH THE PERMIAN BASIN SATURDAY MORNING...THE WRF
A COUPLE OF HOURS SOONER THAN THE GFS. PREFER THE NAM SOLUTION OF A
PRE DAWN PASSAGE SO WILL WEIGHT THIS HEAVIER IN THE GRIDS DUE TO A
MORE REALISTIC DEVELOPMENT OF THE SURFACE LOW ON THE LEE SIDE OF THE
ROCKIES. HIGH PRESSURE WILL SETTLE IN FOR THE REMAINDER OF THE
WEEKEND AND WILL EXPECT A SLOW CLIMB ONCE AGAIN IN THE TEMPERATURES.
NORTHEASTERLY SURFACE FLOW WILL KEEP TEMPERATURE RISES IN CHECK
UNTIL THE BEGINNING OF THE WORK WEEK WHEN SOUTHERLY FLOW RESUMES
WITH THE EASTWARD DRIFT OF THE SURFACE ANTICYCLONE AND UPPER LEVEL
RIDGING SLIPS IN FROM THE WEST. WILL NEED TO WATCH FOR THE
POSSIBILITY OF A LINGERING STATIONARY BOUNDARY OVER THE RIO GRANDE
WHICH MAY SPARK CONVECTION SUNDAY.

&&

.HYDROLOGY...
RIVER LEVELS WILL REMAIN ELEVATED ALONG THE RIO GRANDE FROM
CANDELARIA DOWNSTREAM THROUGH BOQUILLAS THROUGH THE END OF THE
WEEK. THESE INCREASED RIVER LEVELS ARE A RESULT OF CONTINUED
RELEASES FROM LUIS LEON RESERVOIR IN MEXICO AND FROM LAST WEEK/S
HEAVY RAINFALL ACROSS FAR WEST TEXAS. THOSE WHO HAVE INTERESTS
ALONG THE RIO GRANDE RIVER IN SOUTHWEST TEXAS SHOULD MONITOR THE
LATEST RIVER FORECASTS FROM THE NATIONAL WEATHER SERVICE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              64  91  62  82 /   0   0  10  10
CARLSBAD NM                64  94  62  86 /   0   0  10  10
DRYDEN TX                  68  94  70  94 /   0   0  10  10
FORT STOCKTON TX           66  94  66  92 /   0   0  10  10
GUADALUPE PASS TX          61  87  59  82 /   0   0  10   0
HOBBS NM                   60  90  60  84 /   0   0  10  10
MARFA TX                   53  86  56  83 /   0  10  10   0
MIDLAND INTL AIRPORT TX    63  91  64  88 /   0   0  10  10
ODESSA TX                  65  92  64  89 /   0   0  10  10
WINK TX                    64  96  64  95 /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 12 AM MDT FRIDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WARNING FROM 9 AM MDT FRIDAY TO 9 PM MDT FRIDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WIND ADVISORY UNTIL 5 PM MDT THURSDAY FOR THE FOLLOWING ZONES...
     CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

TX...WIND ADVISORY UNTIL 6 PM CDT THURSDAY FOR THE FOLLOWING ZONES...
     ANDREWS...BORDEN...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
     MIDLAND...MITCHELL...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...AND
     WINKLER.

     HIGH WIND WARNING UNTIL 12 AM MDT FRIDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM 9 AM MDT FRIDAY TO 9 PM MDT FRIDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

01/75
Hazardous weather outlook, Sep 21, 12:29 PM MDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
129 PM CDT THU SEP 21 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
129 PM CDT THU SEP 21 2006 /1229 PM MDT THU SEP 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHWEST WINDS OF UP TO 50 MPH...WITH GUSTS TO 70 MPH
ARE LIKLEY THIS AFTERNOON AND TONIGHT ACROSS THE GUADALUPE
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST WINDS OF 50 MPH...WITH GUSTS TO 70 MPH...WILL
BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 3:18 AM MDTHigh Wind WatchMAFEddy11 hr
Sep 21, 3:18 AM MDTWind AdvisoryMAFEddy, Lea13 hr

Nearby

High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.